MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM; DRILLS, BURRS, TREPHINES & ACCESSORIES

BIOMET MICROFIXATION TRAUMAONE SYSTEM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 46-1004
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that staff identified a fractured drill before surgery during preparation for an initial procedure.The drill had been used multiple times, and the fracture was present before sterilization, while still at the hospital.The device was reported to have been used as a loaner and was returned to the distributor following use.An alternate device was used to complete the procedure.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - the event occurred in japan.H6: proposed annex g code - mechanical (g04) - drill.The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.Updated: b5, d9, g3, h2, h3, h6 and h11.Complaint sample was evaluated, and the reported event was confirmed.An investigation was conducted on the returned drill.The pictures show signs of attempted use including marking and scratching on the drill surface.Further inspection shows a clear fracture of the drill near where the fluted portion of the drill tip meet the drill base.A dimensional analysis was conducted, and product was found to be conforming.A determination cannot be made as to what caused the drill to fracture.Dhr was reviewed and no discrepancies related to the reported event were found.The root cause of the reported issue is attributed to a user error.It was reported that the drill had been used multiple times, and the fracture was found before sterilization prior to surgery.Per the instructions for use, the device is single use only and should not be re-sterilized.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TRAUMAONE SYSTEM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22088121
Report Number0001032347-2025-00218
Device Sequence Number18109472
Product Code HBE
UDI-Device Identifier00841036128029
UDI-Public(01)00841036128029(10)327608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number46-1004
Device Lot Number327608
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown